Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 792, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 13, 2017, 7:45 PM CDT for Beckham County, Greer County, Harmon County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 7:45 PM CDT (00:45 UTC)
- Expired
- Aug 13, 2017, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Greer County, OK, Harmon County, OK
The radar
The Altus AFB radar (KFDR), 114 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2289 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.3
The text
As transmitted.
410
WUUS54 KOUN 140045
SVROUN
OKC009-055-057-140130-
/O.NEW.KOUN.SV.W.0792.170814T0045Z-170814T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
745 PM CDT SUN AUG 13 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Greer County in southwestern Oklahoma...
Northern Harmon County in southwestern Oklahoma...
Southwestern Beckham County in western Oklahoma...
* Until 830 PM CDT
* At 744 PM CDT, a severe thunderstorm was located 6 miles south of
Erick, moving southeast at 15 mph. Other strong storms are
strengthening in Collingsworth County Texas that may become severe
as they move into Harmong County.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Erick, Vinson and Madge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3515 10000 3523 9985 3504 9954 3480 10000
TIME...MOT...LOC 0044Z 320DEG 11KT 3512 9987
HAIL...1.25IN
WIND...60MPH
$$
..speg.2 follow-up statements
003
WWUS54 KOUN 140104
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
804 PM CDT SUN AUG 13 2017
OKC009-055-057-140130-
/O.CON.KOUN.SV.W.0792.000000T0000Z-170814T0130Z/
Greer OK-Harmon OK-Beckham OK-
804 PM CDT SUN AUG 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN GREER...NORTHERN HARMON AND SOUTHWESTERN BECKHAM
COUNTIES...
At 802 PM CDT, a severe thunderstorm was located 8 miles northwest
of Madge, moving southeast at 10 mph. This storm is capable of
producing golf ball size hail and 60 mph winds. The original severe
storm is currently located 8 miles south of Erick and no longer
poses a risk of large hail, but still may produce strong wind gusts.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Vinson and Madge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3512 10000 3517 9984 3499 9964 3480 10000
TIME...MOT...LOC 0102Z 332DEG 10KT 3509 9985 3497 10006
HAIL...1.75IN
WIND...60MPH
$$
..speg.846
WWUS54 KOUN 140117
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
817 PM CDT SUN AUG 13 2017
OKC009-140126-
/O.CAN.KOUN.SV.W.0792.000000T0000Z-170814T0130Z/
Beckham OK-
817 PM CDT SUN AUG 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BECKHAM COUNTY IS
CANCELLED...
The severe thunderstorms which prompted the warning have moved into
Harmon and Greer Counties. Therefore, the warning has been cancelled
for Beckham County.
LAT...LON 3502 10000 3503 9978 3498 9966 3480 10000
TIME...MOT...LOC 0116Z 301DEG 21KT 3493 9997
$$
OKC055-057-140130-
/O.CON.KOUN.SV.W.0792.000000T0000Z-170814T0130Z/
Greer OK-Harmon OK-
817 PM CDT SUN AUG 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL GREER AND NORTHERN HARMON COUNTIES...
At 816 PM CDT, a severe thunderstorm was located 6 miles west of
Vinson, moving southeast at 25 mph. Another strong storm was in
extreme western Greer County.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Vinson and Madge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3502 10000 3503 9978 3498 9966 3480 10000
TIME...MOT...LOC 0116Z 301DEG 21KT 3493 9997
HAIL...1.75IN
WIND...60MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:02 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 13, 7:02 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Norman OK 702 PM CDT Sun Aug 13 2017 .DISCUSSION... && .AVIATION... Thunderstorms will move into western and southwestern Oklahoma tonight and spread east and south covering much of southern Oklahoma before sunrise Monday. This will be the result of a MCS moving east from the Texas panhandle tonight. MVFR ceilings will develop if not already ongoing. Low clouds will lift above MVFR during Monday afternoon while the rain and thunder will have moved southeast of most TAF sites. && .PREV DISCUSSION... /issued 304 PM CDT Sun Aug 13 2017/ DISCUSSION... Somewhat of a complicated forecast thru early tomorrow morning shaping up. Currently, diurnal isolated showers have developed near and south of I40 east of OKC within weak surface convergence. Further west across the eastern TX panhandle, more of the same is occuring although subtle height falls and instability are supporting more robust moist convection. Expect most of this activity to diminish before sunset. Later tonight, however, strong isentropic ascent near stationary boundary and the approach of a mid level shortwave trough should support widespread thunderstorms off the caprock of TX. These will shift eastward overnight into southwestern OK and western N TX, eventually spreading over most of central and southern OK by early morning. A few strong to severe storms will be possible, especially before 11 PM across extreme SW OK/W N TX where unstable conditions will combine with increasing deep layer shear. Some hail will be possible, but the main threat will likely be damaging winds. The rainfall will slowly shift eastward out of our area thru Mon morning, which should keep temps in the mid to upper 80s for most locations across OK. Strong isentropic ascent is again expected late Mon thru early Tue across N/NE OK as a mid level shortwave trough lifts northeastward. High chance PoPs will remain in the forecast near PNC during this timeframe. Then, by late Tue afternoon thru early Wed AM, another subtle wave should support widely scattered showers and thunderstorms near the I35 and I44 corridors. The most significant mid to upper shortwave trough will traverse the central plains Wed, sending a cold front southward into NW OK during the late afternoon. Isolated to widely scattered precip will be possible along this front, but increasing chances are expected overnight Wed as convergence increases just above the surface. High chance PoPs will continue into the weekend as we return to westerly/northwesterly flow (several waves expected) aloft north of the subtropical ridge. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 71 86 73 / 30 60 60 30 Hobart OK 85 72 91 73 / 20 70 40 20 Wichita Falls TX 86 75 95 76 / 30 60 40 30 Gage OK 82 69 89 70 / 20 40 20 30 Ponca City OK 83 69 87 72 / 20 20 30 40 Durant OK 84 74 88 75 / 50 50 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/09/09
Hazardous weather outlook, Aug 13, 11:33 AM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1133 AM CDT Sun Aug 13 2017 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1133 AM CDT Sun Aug 13 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There will be a chance of isolated to widely scattered thunderstorms this afternoon and early evening, mainly across southwest Oklahoma and western north Texas. A few strong storms will be possible. This evening, and especially overnight, areas along and west of a Woodward to Clinton to Lawton and Wichita Falls line may experience strong to perhaps severe thunderstorms. The most likely time will be from 9 pm to 4 am Monday. The stronger storms will be capable of producing strong wind gusts, locally heavy rainfall and some hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds and heavy rain will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 48 min |
| Aug 13, 8:47 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Aug 13, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Aug 13, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Aug 13, 10:17 PM CDT | Areal Flood Advisory | OUN | Jackson | 118 min |
| Aug 13, 11:48 PM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| Aug 14, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 48 min |
| Aug 14, 12:50 AM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| Aug 14, 1:04 AM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Aug 14, 1:37 AM CDT | Areal Flood Advisory | OUN | Kiowa | 3 hr |
| Aug 14, 5:59 AM CDT | Special Weather Statement | OUN | Lincoln, Seminole | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.